MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ
Model Number CTF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic ventral hernia repair.Event description: part of the seal from inside of the trocar was detached from the trocar and sitting on top of the bowel.Additional information was received via email on tuesday 24-oct-2017 from territory manager: it is unknown if any devices were used at the time the incident occurred.It is unknown of what brand of clamp was used in the robotic surgery.The color of the seal was black.All of the pieces were retrieved from the patient after falling in.The facility would like to request a credit.Patient status: no patient harm.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a rubber fragment.Visual inspection confirmed the complainant's experience of seal component separation.The rubber fragment returned completed the missing portion on the septum, a rubber component of the seal.Based on the condition of the returned unit, it is likely that the reported event was caused by an instrument.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information was received via email from territory manager on tuesday 21-nov-2017 : "i did speak directly with the tech that was in the case and she said that she did purposely cut the duckbill so that she could see the septum.The reason was so that she could compare the fragment that was in the abdomen to the missing part of the septum.Instruments/ product placed within trocar: camera, grasper to remove needles, mesh.".

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7007943
Report Number2027111-2017-02085
Device Sequence Number19121717
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)200605(30)01(10)1298336
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/05/2020
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1298336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1